Arkansas, 2008Flash Flood in Arkansas, September 21, 2008
September 21, 2008 · NWS MEG · 1 event in 1 county or zone
An upper level disturbance moved through Missouri during the day on September 21st, 2008. A few strong storms developed over Northeast Arkansas as a result.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through Missouri during the day on September 21st, 2008. A few strong storms developed over Northeast Arkansas as a result. One storm produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 21, 3:11 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Sep 21, 3:11 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
411 AM CDT SUN SEP 21 2008
.DISCUSSION...
THE MAIN CHALLENGE IS DETERMINING RAIN CHANCES TODAY.
LATEST MODELS WERE IN GOOD GENERAL AGREEMENT FOR THE NEXT SEVEN
DAYS. MAINLY USED A BLEND OF MODEL DATA.
DID NOT MAKE ANY MAJOR CHANGES TO THE PREVIOUS FORECAST.
AT 4 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...MOIST AND
MOSTLY CLOUDY CONDITIONS WERE OCCURRING WITH TEMPERATURES IN THE
60S. PATCHY FOG WAS REPORTED IN A FEW LOCATIONS. A FEW SHOWERS
WERE DEVELOPING NEAR INTERSTATE 55...SOUTH OF BATESVILLE MS AND
OVER NE AR/MO BOOTHEEL. AN UPPER LEVEL DISTURBANCE WAS NORTH OF
THE AREA...CENTERED NEAR ST. LOUIS.
TODAY...PATCHY FOG CAN BE EXPECTED THIS MORNING...REDUCING
VISIBILITIES TO LESS THAN 3 MILES IN A FEW LOCATIONS.
OTHERWISE...SKIES WILL BE MOSTLY CLOUDY. SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS CAN BE EXPECTED TODAY...MAINLY NEAR
INTERSTATE 55 WHERE MOISTURE CONVERGENCE WILL BE MAXIMIZED...FROM
NEAR KENNETT MO TO MEMPHIS TO CHARLESTON MS. TIERED RAIN CHANCES
FROM 20 TO 40...HIGHEST NEAR I-55 AND LOWEST NEAR TN RIVER/AL
STATE LINE. NOT EXPECTING ALL DAY RAINS AS THERE WILL LIKELY BE
MANY MORE DRY HOURS THAN WET ONES. RAINFALL AMOUNTS WILL GENERALLY
BE LIGHT AND LESS THAN 0.25 INCH.
INCREASING MID LEVEL HEIGHTS AND DRIER MID LEVEL AIR MAY LIMIT
COVERAGE THIS AFTERNOON...ALLOWING FOR SOME SUN...ESPECIALLY SOUTH
OF MEMPHIS. SUPPOSE A STRONG STORM OR TWO WITH HEAVY DOWNPOURS
COULD DEVELOP IF ENOUGH INSTABILITY COULD BE GENERATED FROM MORE
SUN...BUT CONFIDENCE OF THIS REMAINS LOW...TOO LOW TO MENTION IN
HWO. ABUNDANT CLOUDS SHOULD KEEP HIGHS DOWN IN THE UPPER 70S AND
LOWER 80S.
TONIGHT...DRIER AIR MOVING INTO THE AREA SHOULD ALLOW FOR RAINFREE
CONDITIONS...THOUGH COULD NOT RULE OUT A STRAY EVENING SHOWER/STORM.
LOW LEVEL MOISTURE WILL REMAIN ABUNDANT. THIS COMBINED WITH LIGHT
WINDS AND CLEARING SKIES SHOULD ALLOW FOR GOOD FOG DEVELOPMENT...SO
ADDED AREAS OF FOG AFTER MIDNIGHT. VISIBILITIES MAY BE REDUCED
CONSIDERABLY...LESS THAN 1 MILE IN A FEW AREAS. NOT CONFIDENT
ABOUT WIDESPREAD DENSE FOG. THIS TIME OF YEAR WITH SHORTER DAYS
AND LONGER NIGHTS TYPICALLY ALLOWS FOR FOGGIER MORNINGS. LOWS WILL
BE ON THE COOL SIDE...MAINLY IN THE MID 50S TO LOWER 60S...THOUGH
THINK THE 00Z GFS MODEL GUIDANCE NUMBERS WERE TOO LOW.
MONDAY...MORNING FOG WILL BURN OFF ALLOWING FOR A GOOD AMOUNT OF
SUN. THUS...WARMER CONDITIONS CAN BE EXPECTED. CANNOT ARGUE WITH
GUIDANCE HIGHS IN THE LOWER TO MID 80S.
MONDAY NIGHT THROUGH NEXT SATURDAY...A PROLONGED PERIOD OF DRY AND
MOSTLY CLEAR WEATHER IS EXPECTED WITH VIRTUALLY NO CHANCE FOR
RAIN/HAZARDOUS WEATHER AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE
BUILDS IN. SOME MORNINGS MAY HAVE PATCHY FOG. TEMPERATURES WILL
GENERALLY BE NEAR CLIMATOLOGICAL NORMS WITH A LARGER DIURNAL SPREAD
THAN NORMAL WITH DRY AIR IN PLACE. HIGHS WILL MAINLY BE IN THE 80S
AND LOWS WILL BE IN THE 55 TO 65 DEGREE RANGE...TYPICAL FOR LATE
SEPTEMBER.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 63 84 65 / 40 10 0 0
MKL 78 56 84 55 / 20 10 0 0
JBR 78 58 83 58 / 30 10 10 0
TUP 80 58 85 60 / 20 10 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
MBS
Hazardous weather outlook, Sep 21, 2:43 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 AM CDT SUN SEP 21 2008
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 AM CDT SUN SEP 21 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
MBS
Flash Flood, Greene
- When
- September 21, 8:35 AM CST to 10:35 AM CST
- Where
- Greene County, 0.49 mi NE of Paragould Muni Arpt to 1.58 mi NE of Paragould
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.076, -90.515
Heavy rain produced flash flooding in Paragould. Numerous streets and roads in and around Paragould were flooded as a result.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Puerto Rico, September 21 to 23, 20085 deaths · $25 million · 37 events
- Dense Fog in Wisconsin, September 21 to 22, 20088 events
- Hail and Damaging Wind in Nebraska, September 21, 20081 in hail · 6 events
- Hail in Nebraska, September 21, 20081.75 in hail · 4 events
- Hail in New Mexico, September 21, 20080.75 in hail · 1 event
- Hail in South Dakota, September 21, 20080.75 in hail · 1 event
- Hail in Nebraska, September 21, 20080.88 in hail · 1 event
- Hail in North Dakota, September 21, 20081 in hail · 1 event
- Heavy Rain in Hawaii, September 21, 20081 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134923.